Alert archive / Indiana / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 93, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 4, 2012, 3:55 PM EDT for Cass County, Miami County, Indiana. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2012, 3:55 PM EDT (19:55 UTC)
- Expired
- Aug 4, 2012, 4:45 PM EDT
- In force
- 50 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, IN, Miami County, IN
The radar
The Northern Indiana radar (KIWX), 92 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.9 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3403 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 817 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
206
WUUS53 KIWX 041955
SVRIWX
INC017-103-042045-
/O.NEW.KIWX.SV.W.0093.120804T1955Z-120804T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
355 PM EDT SAT AUG 4 2012
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CASS COUNTY IN NORTH CENTRAL INDIANA...
WEST CENTRAL MIAMI COUNTY IN NORTH CENTRAL INDIANA...
* UNTIL 445 PM EDT
* AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
6 MILES SOUTHWEST OF WALTON...OR 9 MILES SOUTH OF LOGANSPORT...AND
MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WALTON AND LOGANSPORT...
GRISSOM AFB...
MEXICO AND PERU...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
LINCOLN...ANOKA...ONWARD...ADAMSBORO...NEAD...NEW WAVERLY...WELLS...
HOOVER...TWELVE MILE AND FLORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH...
PREPARE IMMEDIATELY FOR QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH...ALONG WITH DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER...POST YOUR INFORMATION ON THE NATIONAL
WEATHER SERVICE NORTHERN INDIANA FACEBOOK PAGE...OR YOU CAN POST ON
TWITTER WITH THE HASH TAG... @ N W S I W X. REPORTS CAN ALSO BE MADE
TO THE NATIONAL PUBLIC OBSERVATION REPORTING HOTLINE TOLL FREE AT
877-633-6772.
&&
LAT...LON 4058 8638 4070 8638 4070 8642 4071 8643
4092 8619 4074 8598 4057 8624 4057 8637
TIME...MOT...LOC 1955Z 224DEG 14KT 4064 8633
WIND...HAIL 60MPH 1.00IN
$$2 follow-up statements
466 WWUS53 KIWX 042009 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 409 PM EDT SAT AUG 4 2012 INC017-103-042045- /O.CON.KIWX.SV.W.0093.000000T0000Z-120804T2045Z/ MIAMI IN-CASS IN- 409 PM EDT SAT AUG 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR EASTERN CASS AND WEST CENTRAL MIAMI COUNTIES... AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR WALTON...OR ABOUT 7 MILES SOUTHEAST OF LOGANSPORT...AND MOVING NORTHEAST AT 15 MPH. LOCATIONS IMPACTED INCLUDE... GRISSOM AFB...PERU...WALTON...MEXICO...ANOKA...ONWARD... ADAMSBORO...NEAD...NEW WAVERLY AND WELLS. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4061 8623 4070 8638 4092 8619 4074 8598 TIME...MOT...LOC 2008Z 224DEG 14KT 4068 8628 WIND...HAIL 60MPH 1.00IN $$
201 WWUS53 KIWX 042026 SVSIWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 426 PM EDT SAT AUG 4 2012 INC017-103-042045- /O.CON.KIWX.SV.W.0093.000000T0000Z-120804T2045Z/ MIAMI IN-CASS IN- 426 PM EDT SAT AUG 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR EAST CENTRAL CASS AND WEST CENTRAL MIAMI COUNTIES... AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED NEAR WALTON...OR ABOUT 5 MILES WEST OF GRISSOM AFB...AND MOVING NORTHEAST AT 10 MPH. LOCATIONS IMPACTED INCLUDE... GRISSOM AFB...PERU...MEXICO...ONWARD...NEAD...WELLS...NEW WAVERLY...HOOVER AND FLORA. PRECAUTIONARY/PREPAREDNESS ACTIONS... DOPPLER RADAR HAS INDICATED SOME ROTATION WITHIN THIS SEVERE THUNDERSTORM. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 4061 8623 4067 8633 4089 8615 4074 8598 TIME...MOT...LOC 2025Z 234DEG 10KT 4067 8623 WIND...HAIL 60MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 2:00 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Aug 4, 2:00 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 200 PM EDT SAT AUG 4 2012 .AVIATION... /18 UTC TAFS/ RAPID DOWNSTREAM DESTABILIZATION FAVORING CONVECTIVE COMPLEX ACRS ERN IA/NWRN IL INTO NWRN IN ABOUT 00 UTC...SPREADING EWD THROUGH THE LATE EVE/ERLY NIGHT. CONCERN EARLY WRT SIG SFC WIND GUST POTNL WITH STORMS ERLY THIS EVE...LESSER AT KFWA ONCE PARCELS BECOME INCSGLY ELEVATED IN NATURE. POST FNTL COOLING/CYCLONIC FLOW/LAGGING WRN EDGE OF HIR SFC DPS...PORTENDS TO STRATUS DEVLPMENT ERLY SUN AM. INITIALLY HAVE INTRODUCED AS TEMPO LOW END MVFR/BLO FUEL ALT MET CONDS. LATER ITERATIONS TO LKLY ASSESS FURTHER FOR PSBL LWRG INTO IFR RANGE. && .PREV DISCUSSION... /ISSUED 520 AM EDT SAT AUG 4 2012/ SHORT TERM...TODAY THROUGH SUNDAY NIGHT MAIN FOCUS THIS PERIOD REMAINS ON CHANCES FOR CONVECTION TODAY INTO TONIGHT...AND THE SEVERE POTENTIAL LATER TONIGHT AS A SEASONABLY STRONG UPPER TROUGH PROPAGATES EAST INTO THE REGION. A THIN BAND OF SHOWERS ACROSS CENTRAL INDIANA LIFTING SLOWLY TO THE NORTHEAST MAY CLIP OUR SERN ZONES THIS MORNING. THIS ACTIVITY IS TIED TO A RATHER WEAK 850 HPA FRONT THAT HAS BEEN ENHANCED BY A MID LEVEL VORT MAX MOVING THROUGH THE OH VALLEY. ISOLATED THUNDER WILL BE POSSIBLE GIVEN MUCAPE VALUES NEAR 1000 J/KG. COVERAGE LOOKS LIMITED AS WEAK MID LVL IMPULSE SHEARS OUT TO THE ESE. THE REST OF THE FA SHOULD REMAIN DRY THIS MORNING WITH PATCHY GROUND FOG POSSIBLE AROUND DAYBREAK. LATE THIS AFTERNOON INTO THIS EVENING...DEEP MOISTURE (PWATS EXCEEDING 2 INCHES) WITHIN A LOW LEVEL THETA-E RIDGE ACROSS THE WESTERN OH AND MID MS VALLEYS WILL ADVECT NEWD INTO THE LOCAL AREA IN RESPONSE TO UPPER MIDWEST 50-70 METER 12 HR HEIGHT FALLS. INCREASING WAA/THETA-E ADVECTION COMBINED WITH PLENTY OF INSOLATION SHOULD SUPPORT SBCAPE VALUES IN EXCESS OF 2500 J/KG WITH LITTLE/NO CIN ANTICIPATED. A SFC WARM FRONT/OUTFLOW JUST IN ADVANCE OF A LEAD CONVECTIVELY ENHANCED SHORTWAVE AND ASSOCIATED 40-50 KT MID LEVEL JET MAX SHOULD REACH NEAR OUR SOUTHWESTERN ZONES BY LATER THIS AFTERNOON. EXPECT ISO/SCT CONVECTION TO FIRE INVOF THIS WARM FRONT (OR OUTFLOW FROM MID MS CONVECTIVE COMPLEX)...WITH TIMING/LOCATION THE UNCERTAINTIES AT THIS POINT. DID OPT TO RAISE POPS A BIT IN THE SW BTW 21-00Z...AND OPTED FOR MID CHC POPS 00-03Z ENTIRE AREA AS THE WARM FRONT LIFTS INTO THE AREA. STRONGER FLOW/FORCING ALOFT WILL INITIALLY LAG BACK ACROSS WI/IL INTO THE EVENING WHICH SHOULD LIMIT ORGANIZATION SOMEWHAT...ESPECIALLY IN THE LATE AFTERNOON AND EARLY EVENING...WITH HIGH INSTABILITY/LOW SHEAR ENVIRONMENT SUGGESTING AN ISOLATED LARGE HAIL/DAMAGING WIND THREAT (MAINLY WEST OF INTERSTATE 69). HOWEVER...INCREASING 0-3 KM FLOW IN THE EVENING MAY SUPPORT A BOWING SEGMENT WITH MORE WIDESPREAD DAMAGE WEST OF INTERSTATE 69. LATE THIS EVENING INTO SUNDAY MORNING...THE AFOREMENTIONED EARLY FALL LIKE NRN PLAINS POSITIVELY TILTED UPPER TROUGH WILL PROPAGATE EWD INTO THE WESTERN/NORTHERN GREAT LAKES WITH STRONG DEEP LAYER UPWARD QG PIVOTING INTO MI. 00Z MODEL TRENDS HAVE BEEN SLIGHTLY SLOWER AND FARTHER NORTH WITH THIS FEATURE...WITH STRONG FORCING ALOFT BYPASSING JUST NNW OF THE LOCAL AREA PER Q-VECTOR PROGS. STILL WILL SEE FAVORABLE UPPER LEVEL DIVERGENCE WITHIN THE ENTRANCE REGION OF A 100-110 KT 250 MB JET STREAK DOWNSTREAM OF THE TROUGH AXIS. GIVEN THIS AND SUFFICIENT LINGERING INSTABILITY/MOISTURE ALONG/AHEAD OF THE ASSOCIATED SFC CDFNT THINK CONVECTION SHOULD HOLD TOGETHER THROUGH THE AREA DURING THIS TIME. AS A RESULT HELD ONTO LIKELY POPS 6-12Z...TAPERING OFF FROM NW TO SE AFTER 12Z. CHANCES STILL EXIST FOR A MCS/SQUALL LINE AS THE UPPER TROUGH TAKES ON A MORE NEUTRAL TILT ALLOWING STRONGER FLOW ALOFT TO CATCH UP WITH THE SFC COLD FRONT. SPC HAS LOWERED PROBABILITIES A BIT GIVEN THE MORE APPARENT SEPARATION OF STRONG FORCING/FLOW ACROSS THE UPPER MIDWEST/GREAT LAKES AND DEEPER MOISTURE AND EXTREME INSTABILITY LOCKED UP IN THE WARM SECTOR THAT SHOULD MAKE IT INTO AT LEAST OUR SRN ZONES. WILL CONTINUE TO HIGHLIGHT THE SLIGHT RISK FOR SVR WX IN THE HWO. NO CHANGES BEYOND SUNDAY MORNING AS DRIER/COOLER AIR FILTERS IN. LONG TERM...MONDAY THROUGH FRIDAY LOW LEVEL ANTICYCLONE WILL PROGRESS THROUGH THE SOUTHERN GREAT LAKES REGION ON MONDAY. VERY DRY LOW/MID LEVEL AIRMASS WILL PERSIST ACROSS THE REGION WHICH COMBINED WITH LINGERING SUBSIDENCE INVERSION WILL MAKE EVEN DIURNAL CU HARD TO COME BY MONDAY AFTERNOON. THIS SUBSIDENCE INVERSION WILL LIKELY LIMIT MIXING HEIGHTS TO BELOW 850 HPA...AND GENERALLY USED BLENDED GFS/NAM 900 HPA THERMAL PROGS MIXED TO THE SFC FOR MONDAYS MAX TEMP FORECAST. GRADIENT SHOULD REMAIN WEAK ENOUGH UNDER LOW LEVEL ANTICYCLONE TO SUPPORT WEAK LAKE BREEZE FORMATION IN THE AFTERNOON THAT SHOULD KEEP IMMEDIATE LAKESHORE AREAS IN THE UPPER 70S. REMAINDER OF THIS FORECAST VALID PERIOD WILL BE CHARACTERIZED BY CONTINUED NORTHWEST FLOW PATTERN WITH SERIES OF MID/UPPER LEVEL PERTURBATIONS DROPPING INTO THE GREAT LAKES REGION. THE NEXT OF THESE UPPER LEVEL SHORT WAVES...CURRENTLY TRACKING THROUGH NORTHERN BC CANADA THIS MORNING...SHOULD REACH EASTERN ONTARIO TUESDAY AFTERNOON ALLOWING ANOTHER COOL FRONT TO SLIP SOUTHWARD ACROSS NORTHERN HALF OF THE AREA TUESDAY NIGHT/EARLY WEDNESDAY. PERSISTENCE OF SOUTHEAST CONUS BROAD ANTICYCLONE WILL MAKE ANY APPRECIABLE LOW LEVEL MOISTURE RETURN HARD TO COME BY AND THUS WILL KEEP THIS FRONTAL PASSAGE DRY. BETTER CHANCES OF PRECIP FOR THE TUE NIGHT/WED PERIOD SHOULD FOCUS WELL WEST INTO THE CENTRAL PLAINS WHERE A MORE ROBUST LOW LEVEL JET AND MOISTURE TRANSPORT SHOULD BE FAVORED. SOME LOW LEVEL MOISTURE CIRCUMNAVIGATING SOUTHEAST CONUS LOW LEVEL RIDGING SHOULD PROVIDE WEAKER SURFACE BASED CIN BY WEDNESDAY AFTERNOON...ESPECIALLY ACROSS NORTHERN HALF. A WEAK STALLED BOUNDARY MAY ALSO STILL BE IN PLACE AS FRONTAL BOUNDARY WASHES OUT ACROSS THE AREA. HOWEVER...PROSPECTS FOR ANY ISOLD CONVECTION ON WEDNESDAY SHOULD RELY HEAVILY ON ANY SMALLER SCALE UPPER LEVEL DISTURBANCES THAT DROP OUT OF THE NORTHERN PLAINS IN NORTHWEST FLOW ALOFT. GIVEN LIMITED PREDICTABILITY AT THIS FORECAST DISTANCE...WILL KEEP WEDNESDAY AFTERNOON DRY. MEDIUM RANGE MODELS ARE STARTING TO COME INTO BETTER AGREEMENT IN DROPPING A MORE VIGOROUS UPPER LEVEL SYSTEM FROM THE ARCTIC OCEAN THROUGH WESTERN CANADIAN...AND THEN DEEPENING ACROSS NORTH CENTRAL CONUS LATE IN THE PERIOD. MOISTURE AVAILABILITY REMAINS A BIG QUESTION FOR THE THU-FRI PERIOD BUT WITH SOME BETTER AGREEMENT IN LARGE SCALE PATTERN...AND FOR COLLAB PURPOSES...DID ADD SOME LOW POPS THU NIGHT/FRI. NO MAJOR CHANGES TO TEMPERATURES THROUGH THE PERIOD...GENERALLY STICKING NEAR SEASONABLE NORMS WITH TIGHT THICKNESS GRADIENT REMAINING IN PLACE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...STEINWEDEL LONG TERM...MARSILI AVIATION...MURPHY
Hazardous weather outlook, Aug 4, 5:11 AM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 511 AM EDT SAT AUG 4 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-050915- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 511 AM EDT SAT AUG 4 2012 /411 AM CDT SAT AUG 4 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT HEAT INDEX VALUES WILL REACH THE MIDDLE TO UPPER 90S THIS AFTERNOON. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON INTO TONIGHT...BEST CHANCES WEST OF INTERSTATE 69 IN INDIANA THIS EVENING INTO THE EARLY OVERNIGHT HOURS. DAMAGING WINDS ARE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORMS ARE EXPECTED TO PUSH EASTWARD THROUGH NORTHWEST OHIO SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON INTO TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-050915- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 511 AM EDT SAT AUG 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SATURDAY AFTERNOON...WITH SHOWERS AND THUNDERSTORMS LIKELY TONIGHT. STRONG TO SEVERE STORMS ARE POSSIBLE SATURDAY NIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS AN ELEVATED RISK OF RIP CURRENTS SUNDAY INTO SUNDAY EVENING. HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SUNDAY INTO SUNDAY EVENING. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 4, 3:48 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
348 PM EDT SAT AUG 4 2012
INZ022-023-042015-
CASS IN-MIAMI IN-
348 PM EDT SAT AUG 4 2012
...STRONG THUNDERSTORMS MOVING TOWARD EASTERN CASS AND WESTERN MIAMI
COUNTIES...
AT 346 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WALTON...OR 9 MILES SOUTH OF
LOGANSPORT...MOVING NORTHEAST AT 15 MPH.
NICKEL SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING AND BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
LOGANSPORT...
GRISSOM AFB...
WALTON...
DEACON...
LINCOLN...
ANOKA...ONWARD AND NEW WAVERLY...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4070 8638 4071 8641 4086 8625 4070 8604
4058 8627 4058 8638
TIME...MOT...LOC 1948Z 224DEG 14KT 4063 8635The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 3:48 PM EDT | Special Weather Statement | IWX | Cass | 27 min |
| Aug 4, 4:17 PM EDT | Rip Current Statement | IWX | 38 hr | |
| Aug 4, 4:20 PM EDT | Small Craft Advisory | IWX | 31 hr | |
| Aug 4, 4:24 PM EDT | Special Weather Statement | IWX | Grant | 21 min |
| Aug 4, 4:44 PM EDT | Special Weather Statement | IWX | Huntington | 31 min |
| Aug 4, 4:49 PM EDT | Special Weather Statement | IWX | Miami | 26 min |
| Aug 4, 4:51 PM EDT | Special Weather Statement | IWX | Marshall | 24 min |
| Aug 4, 4:57 PM EDT | Special Marine Warning | IWX | 2 hr | |
| Aug 4, 5:17 PM EDT | Special Weather Statement | IWX | Huntington, Wells, Whitley | 28 min |
| Aug 4, 5:18 PM EDT | Special Weather Statement | IWX | Kosciusko, Marshall | 27 min |
| Aug 4, 5:35 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Saint Joseph, Starke | 70 min |
| Aug 4, 5:38 PM EDT | Special Weather Statement | IWX | Fulton | 52 min |
| Aug 4, 5:50 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Marshall, Pulaski | 40 min |
| Aug 4, 6:03 PM EDT | Special Weather Statement | IWX | Allen | 27 min |
| Aug 4, 6:08 PM EDT | Severe Thunderstorm Warning | IWX | Saint Joseph | 52 min |
| Aug 4, 6:11 PM EDT | Severe Thunderstorm Warning | IWX | Marshall, Saint Joseph, Starke | 49 min |
| Aug 4, 6:16 PM EDT | Special Weather Statement | IWX | LaGrange | 29 min |
| Aug 4, 6:18 PM EDT | Tornado Warning | IWX | LaPorte, Saint Joseph | 42 min |
| Aug 4, 6:39 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart, Kosciusko, LaGrange, Noble | 51 min |
| Aug 4, 7:01 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Kosciusko, Marshall, Miami, Wabash | 33 min |
| Aug 4, 7:12 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Kosciusko, Noble, Whitley | 48 min |
| Aug 4, 7:23 PM EDT | Severe Thunderstorm Warning | IWX | Grant | 52 min |
| Aug 4, 7:29 PM EDT | Severe Thunderstorm Warning | IWX | Allen, Huntington, Wabash, Wells, Whitley | 46 min |
| Aug 4, 7:31 PM EDT | Special Weather Statement | IWX | Steuben | 44 min |
| Aug 4, 7:40 PM EDT | Severe Thunderstorm Warning | IWX | Allen, DeKalb | 50 min |
| Aug 4, 7:57 PM EDT | Areal Flood Advisory | IWX | Allen, DeKalb, Steuben | 93 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.